Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 10, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 3, 2018, 3:26 PM CDT for Randolph County, Illinois; Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2018, 3:26 PM CDT (20:26 UTC)
- Expired
- Apr 3, 2018, 4:15 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Randolph County, IL, Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 96 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 3:45 PM CDT | HAIL 0.25 | Ste. Genevieve, MO | |
| Apr 3, 3:50 PM CDT | HAIL 0.5 | Ste. Genevieve, MO | SLIGHTLY LARGER THAN MARBLE-SIZED HAIL. |
| Apr 3, 4:01 PM CDT | HAIL 0.5 | 2 S Ellis Grove, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 1:33 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
100
WUUS53 KLSX 032026
SVRLSX
ILC157-MOC186-187-032115-
/O.NEW.KLSX.SV.W.0010.180403T2026Z-180403T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
326 PM CDT TUE APR 3 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Central Randolph County in southwestern Illinois...
Central Ste. Genevieve County in southeastern Missouri...
North central St. Francois County in southeastern Missouri...
* Until 415 PM CDT.
* At 325 PM CDT, a severe thunderstorm was located near Rocky Ridge,
moving east at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chester, Ste. Genevieve, Bloomsdale, St. Mary, Rocky Ridge,
Weingarten, Ellis Grove, Kaskaskia, Walsh, Kellogg, Roots, Modoc,
River Aux Vases and French Village.
This includes Interstate 55 in Missouri between exits 143 and 157.
This also includes Felix Valle House State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter such as an interior room, a
bathroom, closet or basement.
&&
A tornado watch remains in effect until 800 PM CDT for southwestern
Illinois...and southeastern Missouri.
LAT...LON 3793 9041 3797 9040 3801 9036 3803 9036
3809 8985 3790 8985 3787 8990 3787 8994
3786 8996 3786 9040
TIME...MOT...LOC 2025Z 265DEG 35KT 3790 9035
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
KD2 follow-up statements
329
WWUS53 KLSX 032042
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
342 PM CDT TUE APR 3 2018
MOC187-032051-
/O.CAN.KLSX.SV.W.0010.000000T0000Z-180403T2115Z/
St. Francois MO-
342 PM CDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ST. FRANCOIS
COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 800 PM CDT for southwestern
Illinois...and southeastern Missouri.
LAT...LON 3792 9024 3803 9019 3809 8985 3790 8985
3787 8990 3787 8994 3786 8996 3786 9024
TIME...MOT...LOC 2041Z 265DEG 35KT 3791 9014
$$
ILC157-MOC186-032115-
/O.CON.KLSX.SV.W.0010.000000T0000Z-180403T2115Z/
Randolph IL-Ste. Genevieve MO-
342 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CENTRAL RANDOLPH AND NORTHEASTERN STE. GENEVIEVE COUNTIES...
At 341 PM CDT, a severe thunderstorm was located near Weingarten,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chester, Ste. Genevieve, St. Mary, Weingarten, Ellis Grove,
Kaskaskia, Walsh, Kellogg, Roots, Modoc and River Aux Vases.
This also includes Felix Valle House State Park.
This includes Interstate 55 in Missouri between exits 143 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
&&
A tornado watch remains in effect until 800 PM CDT for southwestern
Illinois...and southeastern Missouri.
LAT...LON 3792 9024 3803 9019 3809 8985 3790 8985
3787 8990 3787 8994 3786 8996 3786 9024
TIME...MOT...LOC 2041Z 265DEG 35KT 3791 9014
HAIL...1.00IN
WIND...60MPH
$$
KD933
WWUS53 KLSX 032107
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
407 PM CDT TUE APR 3 2018
ILC157-MOC186-032116-
/O.EXP.KLSX.SV.W.0010.000000T0000Z-180403T2115Z/
Randolph IL-Ste. Genevieve MO-
407 PM CDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RANDOLPH AND
NORTHEASTERN STE. GENEVIEVE COUNTIES WILL EXPIRE AT 415 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A tornado watch remains in effect until 800 PM CDT for southwestern
Illinois...and southeastern Missouri.
LAT...LON 3792 9024 3803 9019 3809 8985 3790 8985
3787 8990 3787 8994 3786 8996 3786 9024
TIME...MOT...LOC 2106Z 265DEG 35KT 3793 8984
$$
KDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:11 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 3, 3:11 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
311 PM CDT Tue Apr 3 2018
.SHORT TERM... (Through Late Wednesday Afternoon)
Issued at 310 PM CDT Tue Apr 3 2018
Cold front extended from a surface low over SPI southwest through
STL to UNO. The surface low will continue moving northeastward and
drag the cold front through southeast MO and southwest IL late this
afternoon and early this evening. A line of thunderstorms has
developed along and just ahead of this front. A Tornado Watch is in
effect for parts of southeast MO and southwest IL until 8 pm.
Favorable wind shear and instability will lead to a few storms
producing large hail, damaging wind gusts, and possibly a few
tornadoes. This line of storms should shift southeast of our
forecast area by 7 pm. A tight surface pressure gradient between
the surface low and a strong surface ridge over the Plains will lead
to strong and gusty northwesterly winds behind the cold front
tonight. These northwest winds will bring colder and drier air into
our area tonight leading to unseasonably cold low temperatures in
the 20s. A Freeze Warning has been issued for a portion of
southeast MO where the Spring growing season has begun. Decreasing
cloudiness can be expected late tonight and Wednesday morning as the
surface ridge builds into our area. Below normal temperatures will
continue on Wednesday, about 15 to 20 degrees below normal for early
April.
GKS
.LONG TERM... (Wednesday through Monday)
Issued at 439 AM CDT Tue Apr 3 2018
Surface ridge to build into the region on Wednesday, bringing in
much colder temps for this time of year. So despite sunny skies,
cold north winds will keep temps from warming up too much with highs
only in the 40s.
Another cold night in store Wednesday night as surface ridge begins
to move off to the east. Lows will be in the upper 20s to low 30s.
By Thursday, southerly flow returns with low level moisture on the
increase as well. Daytime hours should remain dry, though could see
a few stray showers in the far northern portions of forecast area,
closer to next frontal boundary that will affect the area Thursday
night into Friday. Highs on Thursday will rebound back into the 50s.
Another cold night Thursday night as cold front sinks south through
area. Lows will be in the upper 20s to upper 30s. Not a lot of
convergence along boundary, so it will move through region dry
during the overnight hours, but will see overrunning precipitation
develop on backside of front on Friday. Because of the colder temps
initially, will see mixed precipitation that will gradually turn to
all rain by late afternoon, but not for long as it changes back to a
mix Friday evening before ending. Moisture will be limited with this
system so kept chance pops during this period.
Beyond that, extended models in better agreement for the weekend
with dry and colder conditions Saturday with surface ridge overhead.
Next system to affect area Sunday through Monday. Overall, below
normal temps to prevail.
Byrd
&&
.AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1240 PM CDT Tue Apr 3 2018
Sfc low continues to lift NE thru the region with a cdfnt just
east of KPPQ to KVIH. Still expect TSRA to develop along the cdfnt
over the next hour or so as it moves east. IFR cigs are expected
behind the fnt with gusty nwly winds. Conditions will slowly
improve late tonight into Wed. Gusty nwly winds will diminish Wed
morning.
SPECIFICS FOR KSTL/KSUS/KCPS: While conditions are VFR to low MVFR
currently, expect TSRA to continue to develop along the front as
it moves east. Winds will switch to the NW behind the fnt with IFR
cigs. Conditions will slowly improve tonight with winds eventually
diminishing on Wed.
Tilly
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 27 45 31 56 / 5 0 0 5
Quincy 21 40 28 52 / 10 0 0 30
Columbia 23 44 30 57 / 10 0 0 10
Jefferson City 24 46 30 58 / 10 0 0 10
Salem 27 45 29 55 / 10 0 0 5
Farmington 27 47 30 55 / 5 0 0 5
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Freeze Warning from midnight tonight to 10 AM CDT Wednesday for
Iron MO-Madison MO-Reynolds MO.
IL...None.
&&
WFO LSXHazardous weather outlook, Apr 3, 4:44 AM CDT, 10 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 444 AM CDT Tue Apr 3 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 444 AM CDT Tue Apr 3 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight Strong to severe storms are possible this afternoon. The main threats will be damaging winds, large hail and isolated tornadoes. Temperatures expected to bottom out in the mid 20s over portions of southern Missouri tonight, so a Freezing Warning has been issued for Reynolds, Iron and Madison counties. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Temperatures in the mid 20s over portions of southern Missouri early Wednesday morning, so a Freezing Warning has been issued for Reynolds, Iron and Madison counties. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. Byrd
In the hours before
Local storm report, Apr 3, 2:50 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
250 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL 1 SE POTOSI 37.93N 90.78W
04/03/2018 E1.00 INCH WASHINGTON MO PUBLIC
&&
TILLYLocal storm report, Apr 3, 2:51 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
251 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL ARNOLD 38.43N 90.37W
04/03/2018 E0.25 INCH JEFFERSON MO PUBLIC
&&
JPGLocal storm report, Apr 3, 2:57 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
257 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL OAKVILLE 38.45N 90.32W
04/03/2018 E0.25 INCH ST. LOUIS MO TRAINED SPOTTER
&&
JPGLocal storm report, Apr 3, 3:08 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
308 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL COLUMBIA 38.46N 90.23W
04/03/2018 E0.75 INCH MONROE IL TRAINED SPOTTER
&&
MFLocal storm report, Apr 3, 3:17 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
317 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL ROXANA 38.84N 90.05W
04/03/2018 E0.75 INCH MADISON IL TRAINED SPOTTER
&&
JPGLocal storm report, Apr 3, 3:23 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 2 NE FRENCH VILLAGE 38.00N 90.37W
04/03/2018 M0.25 INCH ST. FRANCOIS MO TRAINED SPOTTER
&&
EVENT NUMBER LSX1800051
FUCHSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:46 PM CDT | Special Weather Statement | LSX | Clinton, Marion | 44 min |
| Apr 2, 11:13 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 32 min |
| Apr 2, 11:55 PM CDT | Special Weather Statement | LSX | Clinton | 50 min |
| Apr 3, 12:38 AM CDT | Special Weather Statement | LSX | Madison | 52 min |
| Apr 3, 8:23 AM CDT | River Flood Warning | LSX | Fayette | 6 days |
| Apr 3, 10:08 AM CDT | Flash Flood Warning | LSX | Fayette | 6 hr |
| Apr 3, 10:16 AM CDT | Special Weather Statement | LSX | Fayette | 14 min |
| Apr 3, 3:21 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair | 39 min |
| Apr 2, 10:37 PM CDT | Special Weather Statement | LSX | Iron, Madison, Saint Francois | 53 min |
| Apr 2, 11:16 PM CDT | Special Weather Statement | LSX | Crawford | 29 min |
| Apr 2, 11:22 PM CDT | Special Weather Statement | LSX | Saint Charles | 38 min |
| Apr 3, 12:02 AM CDT | Special Weather Statement | LSX | Saint Louis, City of Saint Louis | 43 min |
| Apr 3, 4:27 AM CDT | Freeze Warning | LSX | Iron, Madison, Reynolds | 30 hr |
| Apr 3, 2:02 PM CDT | Special Weather Statement | LSX | Crawford, Washington | 43 min |
| Apr 3, 2:20 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 40 min |
| Apr 3, 2:37 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Washington | 38 min |
| Apr 3, 2:51 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois, Washington | 39 min |
| Apr 3, 3:13 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 47 min |
| Apr 3, 3:14 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Reynolds, Saint Francois | 46 min |
| Apr 3, 3:46 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Reynolds | 49 min |
| Apr 3, 3:58 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 25 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.